MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Codes Perivalvular Leak (1457); Malposition of Device (2616)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 09/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was notified of the intraoperative explant of a perceval plus sutureless aortic heart valve pvf m-occurred on (b)(6) 2025 during an isolated avr procedure performed via full sternotomy.According to the notification, during the preparation phase, an anomalous aspect of the valve pericardium was observed on the ventricular side of the valve, along with a cloudy aspect of the surrounding liquid.The prosthesis was nevertheless implanted, with no difficulties reportedly encountered at the collapsing, releasing and positioning phase and the valve appeared fully expanded once positioned.However, after the declamping of the aorta, a moderate paravalvular leak was detected, reportedly caused by partial collapsing of the prosthesis at the non-coronary side, which led to the explant of the prosthesis and its replacement with another perceval plus of the same size with excellent results.As per additional information received, no ballooning had been performed on the explanted prosthesis once in place and no further decalcification was deemed necessary prior to the implantation of the replacement valve.The patient¿s native valve was reported to be tricuspid with a 20 mm annulus size based on the pre-operative echo measurements.Reportedly, the event added a total of 40 minutes to bypass time and 21 minutes to cross clamp.The patient¿s post operative course was reported to be uneventful.The initial notification received by the manufacturer was limited to the anomalous aspect of the valve pericardium detected during the preparation phase and, therefore, with no impact on the patient.On (b)(6) 2025 the manufacturer received information of the intra-operative explant of the prosthesis and has therefore reassessed the event as reportable.
 
Additional Manufacturer Narrative
The investigation on the returned prosthesis is ongoing and the manufacturer is further following up with the site to retrieve additional details on the event and the surrounding circumstances.A follow up report will be submitted at the completion of the investigation or if any new information is received.
 
Event or Problem Description
The manufacturer was notified of the intraoperative explant of a perceval plus sutureless aortic heart valve pvf m-occurred on (b)(6) 2025 during an isolated avr procedure performed via full sternotomy.According to the notification, during the preparation phase, an anomalous aspect of the valve pericardium was observed on the ventricular side of the valve, both on the skirt and at the inflow side, along with a cloudy aspect of the surrounding liquid.The prosthesis was nevertheless implanted, with no difficulties reportedly encountered at the collapsing, releasing and positioning phase and the valve appeared fully expanded once positioned.However, after the declamping of the aorta, a moderate paravalvular leak was detected, reportedly caused by partial collapsing of the prosthesis at the non-coronary side, which led to the explant of the valve and its replacement with another perceval plus of the same size with excellent results.As per additional information received, no ballooning had been performed on the explanted prosthesis once in place and no further decalcification was deemed necessary prior to the implantation of the replacement valve.The patient¿s native valve was reported to be tricuspid with a 20 mm annulus size based on the pre-operative echo measurements.Reportedly, the event added a total of 40 minutes to bypass time and 21 minutes to cross clamp.The patient¿s post-operative course was reported to be uneventful.The initial notification received by the manufacturer was limited to the anomalous aspect of the valve pericardium detected during the preparation phase and, therefore, with no impact on the patient.On (b)(6) 2025 the manufacturer received information of the intra-operative explant of the prosthesis and has therefore reassessed the event as reportable.Further information was subsequently received indicating that, contrarily to what previously reported, ballooning had been performed according to the device ifus both on the perceval plus valve ultimately explanted and on the one successfully implanted.It was also reported that no anomalies were noted on the storage liquid of the prosthesis, which appeared transparent, thus correcting the information initially provided.
 
Additional Manufacturer Narrative
Updated sections b4, b5, g3, g6, h2, h3, h6 and h11.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The involved perceval plus valve was returned to the manufacturer for evaluation and appeared in general good storage conditions.After decontamination, the prosthesis was visually inspected, and no elements of non-conformity were identified according to the specifications in terms of geometrical aspects.The reported anomalous appearance of the pericardium was ultimately confirmed to represent the naturally fibrous aspect of the pericardium that is particularly visible when it is immersed in a liquid solution.In this case, the fibres were found to be extremely pronounced and this finding was brought to the attention of the relevant departments.The dimensions of the prosthesis, including the height of each leaflet, were verified by means of the specific tools, resulting in conformity.To attempt to reproduce the reported event, the pvf-m valve was then collapsed using a demonstration accessory kit and subsequently released in a silicon aortic root model.The simulation was performed both in silicon aortic root model size 23 and size 21, the latter representing the most critical scenario for stent collapse.No issues were encountered during the release and balloon inflation phases in both simulations.Sealing at the annulus level was achieved and the valve remained securely positioned within the annulus.Subsequently, water was introduced into the aortic roots from the outflow side.No paravalvular leakage was observed during the simulations and no partial collapse was observed or could be reproduced.Given the static conditions of the test, the water level remained stable below the free edge of the leaflets, confirming the stability of the positioning and the sealing performance.Based on the analyses carried out, it is possible to exclude a relationship between the reported paravalvular leak and the quality of the returned device.As none of the reported issues were reproduced during the investigation, it was not possible to determine a definitive root cause.However, based on the manufacturer¿s experience, it is reasonable to conclude that the reported complications may be associated with a possible unintended mispositioning of the device, as a device-related quality issue has been ruled out and the same valve size was successfully used for the replacement.As a final observation, prosthesis oversizing was initially considered because the patient¿s annulus was reportedly measured at 20¿mm during pre-operative echocardiographic assessment, which is below the minimum threshold for implanting a perceval plus size m.However, given that a prosthesis of the same size was ultimately implanted without any reported additional decalcification, oversizing can be excluded.Consequently, unintended mispositioning remains the most plausible root cause.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key23615723
Report Number3004478276-2025-00188
Device Sequence Number9988385
Product Code LWR
UDI-Device Identifier08022057015372
UDI-Public(01)08022057015372(240)PVF-M(17)290406
Combination Product (Y/N)N
Initial Reporter CountryBU
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight85 KG